MAUDE Adverse Event Report: ETHICON INC. GUT PL UD 18IN 4-0 S/A SC-1; SUTURE, ABSORBABLE, NATURAL

ETHICON INC. GUT PL UD 18IN 4-0 S/A SC-1; SUTURE, ABSORBABLE, NATURAL
Catalog Number 1824H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/12/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint # (b)(4).Evaluation: one opened box with eighteen unopened samples of product code 1824, lot mcm755 was received for analysis.During the visual inspection of thirteen samples, no defects were found on the packages.The samples were opened, and the swage and attachment area were noted to be as expected.The sutures were dispensed without problems and examined along of the strands and no defects were observed.A functional test was performed and the pull force were above the minimum requirements.The manufacturing records were reviewed, and the manufacturing / packaging criteria were met prior to the release of this batch.Per the condition of the samples, no performance pull off suture needle was found, and the tested samples met the finished goods requirements and the reported complaint could not be replicated.If further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The needle has pulled away from the suture and was in patient nose during procedure.They located the needle and removed it.No reported patient consequences.

Brand Name
GUT PL UD 18IN 4-0 S/A SC-1
Common Device Name
SUTURE, ABSORBABLE, NATURAL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876
MDR Report Key9173719
Report Number2210968-2019-88521
Device Sequence Number16759156
Product Code GAL
UDI-Device Identifier10705031002654
UDI-Public10705031002654
Combination Product (Y/N)N
Initial Reporter CountryAS
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 09/12/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/28/2023
Device Catalogue Number1824H
Device Lot NumberMCM755
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/08/2019
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 09/12/2019
Initial Report FDA Received Date10/09/2019
Patient Sequence Number1